Texas, 2008Wildfire in Texas, February 1 to 2, 2008
February 1 to 2, 2008 · NWS CRP · 1 event in 1 county or zone
The Cotulla Fire burned over 19,000 acres near and in the town of Cotulla. 708) The wildfire began on January 31st and was finally contained on the evening of February 2nd.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The Cotulla Fire burned over 19,000 acres near and in the town of Cotulla. (N 28 31.215 W 099 18.708) The wildfire began on January 31st and was finally contained on the evening of February 2nd. 7 homes were destroyed, almost 30 damaged and nearly 70 threatened. The fire crossed Interstate 35 from the Northwest to the Southeast of Cotulla. An additional fire was situated Southeast of Cotulla on Martinez St and Dobie Rd, and threatened propane storage tanks plus numerous surrounding dwellings Numerous local, state and federal resources responded.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jan 31, 11:34 PM CST, 26 minutes earlier.
Area forecast discussion, Jan 31, 11:34 PM CST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1134 PM CST THU JAN 31 2008
.AVIATION...VFR CONDITIONS EXPECTED THROUGH THE PERIOD. N/NW WINDS
LESS THAN 10 KTS VEER S/SE 10-20 KTS BETWEEN 16Z-18Z.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 29 64 50 74 61 / 0 0 0 10 10
VICTORIA 28 64 42 73 60 / 0 0 0 10 20
LAREDO 32 71 47 78 59 / 0 0 0 10 10
ALICE 28 67 46 77 60 / 0 0 0 10 10
ROCKPORT 34 61 53 72 62 / 0 0 0 10 20
COTULLA 24 68 43 77 55 / 0 0 0 10 10
KINGSVILLE 29 67 49 77 61 / 0 0 0 10 10
NAVY CORPUS 39 60 55 73 63 / 0 0 0 10 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FREEZE WARNING UNTIL 8 AM CST FRIDAY FOR THE FOLLOWING ZONES:
ARANSAS...BEE...CALHOUN...DUVAL...GOLIAD...JIM WELLS...
KLEBERG...LA SALLE...LIVE OAK...MCMULLEN...NUECES...
REFUGIO...SAN PATRICIO...VICTORIA...WEBB.
GM...SMALL CRAFT ADVISORY UNTIL 6 AM CST FRIDAY FOR THE FOLLOWING
ZONES: WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM...
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM.
SMALL CRAFT ADVISORY UNTIL 1 AM CST FRIDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20
NM...COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL
OUT 20 NM.
&&
BB/85...AVIATIONHazardous weather outlook, Jan 31, 10:39 PM CST, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1039 PM CST THU JAN 31 2008
GMZ230-235-250-255-270-275-TXZ229>234-239>247-011130-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
1039 PM CST THU JAN 31 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.
.DAY ONE...TONIGHT
A FREEZE WARNING IS IN EFFECT BETWEEN 2AM AND 8AM FRIDAY
MORNING...WEST OF A LINE 15 MILES INLAND FROM THE COASTLINE WHERE
TEMPERATURES WILL FALL INTO THE MID AND UPPER 20S.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
TE/BB
Wildfire, La Salle
- When
- February 1, 12:00 AM CST to February 2, 6:00 PM CST
- Where
- La Salle forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 28.345, -99.100 (the zone’s center; the record gives no point)
The Cotulla Fire burned over 19,000 acres near and in the town of Cotulla. (N 28 31.215 W 099 18.708) The wildfire began on January 31st and was finally contained on the evening of February 2nd. 7 homes were destroyed, almost 30 damaged and nearly 70 threatened. The fire crossed Interstate 35 from the Northwest to the Southeast of Cotulla. An additional fire was situated Southeast of Cotulla on Martinez St and Dobie Rd, and threatened propane storage tanks plus numerous surrounding dwellings Numerous local, state and federal resources responded.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and Winter Weather in New York, February 1, 20084 deaths · 1 injured · 24 events
- Winter Weather in Rhode Island, February 1, 20081 death · 1 event
- Avalanche in Colorado, February 1, 20081 death · $1,000 · 1 event
- Winter Storm in Pennsylvania, February 1, 2008$140,000 · 11 events
- High Wind in Tennessee, February 1, 2008$145,000 · 78 kt wind · 9 events
- Winter Storm in Vermont, February 1 to 2, 2008$90,000 · 7 events
- Winter Storm in New York, February 1, 2008$80,000 · 8 events
- Winter Weather in Vermont, February 1 to 2, 2008$75,000 · 9 events
- Ice Storm and Winter Weather in Virginia, February 1, 2008$47,000 · 18 events
- High Wind and Lightning Strike in Georgia, February 1, 20081 injured · $48,000 · 50 kt wind · 7 events
- Winter Storm in New York, February 1 to 2, 2008$60,000 · 5 events
- Winter Storm and Winter Weather in Illinois, February 1, 20084 injured · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 84903.